Alert archive / Louisiana / River Flood Warnings in 2013
River Flood Warning 52, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Dec 29, 2013, 9:30 AM CST for Beauregard Parish, Calcasieu Parish, Louisiana; Newton County, Orange County, Texas. It took effect at Dec 30, 2013, 6:00 AM CST. It was in force for 66 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 29, 2013, 9:30 AM CST (15:30 UTC)
- In effect from
- Dec 30, 2013, 6:00 AM CST
- Expired
- Jan 2, 2014, 12:00 AM CST
- In force
- 66 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Beauregard Parish, LA, Calcasieu Parish, LA, Newton County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 57 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sabine River at Deweyville (DWYT2). The gauge peaked at 24.11 ft at Jan 1, 2014, 4:00 AM CST.
- Action stage
- 23 ft
- Minor stage
- 24 ft
- Moderate stage
- 26 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08030500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
323 WGUS44 KLCH 291530 FLWLCH BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 930 AM CST SUN DEC 29 2013 ...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA...TEXAS... SABINE RIVER NEAR DEWEYVILLE LAC011-019-TXC351-361-300530- /O.NEW.KLCH.FL.W.0052.131230T1200Z-000000T0000Z/ /DWYT2.1.ER.131230T1200Z.131230T1200Z.000000T0000Z.NO/ 930 AM CST SUN DEC 29 2013 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLOOD WARNING FOR THE SABINE RIVER NEAR DEWEYVILLE. * FROM MONDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 8:45 AM SUNDAY THE STAGE WAS 23.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 24.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE TOMORROW MORNING. * IMPACT...AT 24.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR. && LAT...LON 3058 9381 3011 9377 3014 9364 3043 9368 3057 9358 $$
4 follow-up statements
695 WGUS84 KLCH 291631 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1030 AM CST SUN DEC 29 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA...TEXAS.. SABINE RIVER NEAR DEWEYVILLE LAC011-019-TXC351-361-300630- /O.CON.KLCH.FL.W.0052.131230T1200Z-000000T0000Z/ /DWYT2.1.ER.131230T1200Z.131230T1200Z.000000T0000Z.NO/ 1030 AM CST SUN DEC 29 2013 THE FLOOD WARNING CONTINUES FOR THE SABINE RIVER NEAR DEWEYVILLE. * FROM MONDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 9:45 AM SUNDAY THE STAGE WAS 23.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 24.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE TOMORROW MORNING. * IMPACT...AT 24.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR. && LAT...LON 3058 9381 3011 9377 3014 9364 3043 9368 3057 9358 $$
050 WGUS84 KLCH 301414 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 814 AM CST MON DEC 30 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA...TEXAS... SABINE RIVER NEAR DEWEYVILLE LAC011-019-TXC351-361-310414- /O.EXT.KLCH.FL.W.0052.000000T0000Z-140102T0000Z/ /DWYT2.1.ER.131230T1800Z.131230T1800Z.140101T1200Z.NO/ 814 AM CST MON DEC 30 2013 THE FLOOD WARNING CONTINUES FOR THE SABINE RIVER NEAR DEWEYVILLE. * UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:45 AM MONDAY THE STAGE WAS 24.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 24.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS AFTERNOON. * IMPACT...AT 24.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR. && LAT...LON 3058 9381 3011 9377 3014 9364 3043 9368 3057 9358 $$
372 WGUS84 KLCH 310210 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 810 PM CST MON DEC 30 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA...TEXAS... SABINE RIVER NEAR DEWEYVILLE LAC011-019-TXC351-361-311610- /O.EXT.KLCH.FL.W.0052.000000T0000Z-140102T0600Z/ /DWYT2.1.ER.131230T2320Z.131231T0600Z.140101T1800Z.NO/ 810 PM CST MON DEC 30 2013 ...FLOOD WARNING EXTENDED UNTIL LATE WEDNESDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE SABINE RIVER NEAR DEWEYVILLE. * UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 PM MONDAY THE STAGE WAS 24.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 24.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.1 FEET BY EARLY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY EARLY AFTERNOON. * IMPACT...AT 24.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR. && LAT...LON 3058 9381 3011 9377 3014 9364 3043 9368 3057 9358 $$
549 WGUS84 KLCH 311422 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 822 AM CST TUE DEC 31 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA...TEXAS.. SABINE RIVER NEAR DEWEYVILLE LAC011-019-TXC351-361-010422- /O.CON.KLCH.FL.W.0052.000000T0000Z-140102T0600Z/ /DWYT2.1.ER.131230T2320Z.131231T1800Z.140101T1800Z.NO/ 822 AM CST TUE DEC 31 2013 THE FLOOD WARNING CONTINUES FOR THE SABINE RIVER NEAR DEWEYVILLE. * UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7:45 AM TUESDAY THE STAGE WAS 24.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 24.0 FEET. * FORECAST...THE RIVER WILL REMAIN NEAR 24.1 FEET THIS AFTERNOON AND FALL BELOW FLOOD STAGE WEDNESDAY DURING THE EARLY AFTERNOON. * IMPACT...AT 24.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR. && LAT...LON 3058 9381 3011 9377 3014 9364 3043 9368 3057 9358 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Dec 29, 6:41 AM CST, 2 hours 49 minutes earlier.
Area forecast discussion, Dec 29, 6:41 AM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
641 AM CST SUN DEC 29 2013
.DISCUSSION...
FOR 12Z TAF ISSUANCE.
&&
.AVIATION...
SFC OBS ACROSS LOWER ACADIANA CONTINUE TO INDICATE DENSE FOG AT
THESE TERMINALS WHICH SHOULD LINGER THROUGH SUNRISE BEFORE
DISSIPATING BY MID-MORNING. THEREAFTER VFR CONDITIONS WILL
PREVAIL AREA-WIDE WITH LIGHT WINDS MAINTAINING THANKS TO HIGH
PRESSURE PASSING OVERHEAD. LATE TONIGHT LOW-LEVEL MOISTURE WILL
BEGIN ACCUMULATING AHEAD OF A REINFORCING COLD FRONT...PROGGED TO
CROSS THE AREA LATE IN THE PERIOD.
25
&&
.PREV DISCUSSION... /ISSUED 442 AM CST SUN DEC 29 2013/
DISCUSSION...
FIRST OF ENOUGH DATA TO SUPPORT THE ISSUANCE OF A DENSE FOG
ADVISORY ACROSS PORTIONS OF CENTRAL LOUISIANA THIS MORNING. THERE
MAY BE ENOUGH DRY AIR FILTER IN ALOFT TO DISSIPATE IT FROM ABOVE
BEFORE EXPIRATION TIME...HOWEVER 9 AM SHOULD COVER THE EVENT.
OTHERWISE THE AREA WILL BE BETWEEN SYSTEMS TODAY WITH LIGHT WINDS
THANKS TO SURFACE HIGH PRESSURE.
A COLD FRONT COMBINED WITH UPPER-LEVEL DISTURBANCE WILL MOVE
TOWARDS THE AREA TONIGHT WITH AT LEAST INCREASING CLOUDS AND THUS
BUMPED UP TEMPERATURES A FEW DEGREES AHEAD OF THIS FRONT. THE
ABOVE FEATURES WILL MOVE ACROSS ON MONDAY WITH SOME CHANCES FOR
RAIN. GUIDANCE IS ONCE AGAIN POINTING FOR THE HEAVIEST RAIN OVER
THE GULF AS ANOTHER LOW DEVELOPS ALONG THE FRONT.
WHILE THERE WILL BE SOME RAIN CHANCES ALONG THE COAST THROUGH
THURSDAY THE BEST SHOT OF PHASING SYSTEM PROVIDES MORE MEASUREABLE
RAIN INLAND WILL BE WEDNESDAY NIGHT INTO THURSDAY ALONG WITH THE
NEXT COLD FRONT.
MARINE...
WEAK HIGH PRESSURE WILL SETTLE OVER THE WATERS SUNDAY. WINDS COULD
BE NEAR SCEC CRITERIA MONDAY NIGHT AND TUESDAY AS OFFSHORE
GRADIENT TIGHTENS IN RESPONSE TO NEXT COLD AIR SURGE. WINDS SHOULD
RELAX BY LATE TUESDAY....BUT WILL LIKELY INCREASE AGAIN ON
THURSDAY AS ANOTHER SURGE OF COLDER AIR MOVES OVER THE REGION.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 63 44 53 36 53 / 0 10 20 10 10
KBPT 65 44 51 37 54 / 0 10 30 10 10
KAEX 63 41 48 32 53 / 0 10 20 10 10
KLFT 63 44 54 35 53 / 0 10 20 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...DENSE FOG ADVISORY UNTIL 9 AM CST THIS MORNING FOR THE FOLLOWING
ZONES: ACADIA...AVOYELLES...EVANGELINE...IBERIA...
LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...UPPER
ST. MARTIN...VERMILION.
TX...NONE.
GM...NONE.
&&Hazardous weather outlook, Dec 29, 3:53 AM CST, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 353 AM CST SUN DEC 29 2013 LAZ027-030-031-041-042-073-074-TXZ180-201-215-216-259>262-301000- VERNON-BEAUREGARD-ALLEN-CALCASIEU-JEFFERSON DAVIS-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 353 AM CST SUN DEC 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-301000- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 353 AM CST SUN DEC 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LAZ028-029-032-033-043>045-052>055-301000- RAPIDES-AVOYELLES-EVANGELINE-ST. LANDRY-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- 353 AM CST SUN DEC 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG ARE POSSIBLE THIS MORNING AND A DENSE FOG ADVISORY HAS BEEN ISSUED THROUGH 9 AM THIS MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 3:12 AM CST | Dense Fog Advisory | LCH | Avoyelles, Evangeline, Lafayette, Rapides, Saint Landry, Saint Martin | 5 hr |
Nearby
River Flood Warnings in Louisiana, 2013River Flood Warnings in Texas, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.